Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 342, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2006, 4:19 PM CDT for Logan County, Ohio County, Kentucky. It was in force for 11 days. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2006, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 22, 2006, 6:45 PM CDT
- In force
- 11 days
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Logan County, KY, Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:14 PM CDT | HAIL 1 | Auburn, KY | TREES DOWN. |
| Jun 22, 12:25 PM CDT | HAIL 0.75 | Russellville, KY | PENNY SIZED HAIL FELL IN RUSSELLVILLE. |
| Jun 22, 6:06 PM CDT | HAIL 0.88 | 1 Nw Russellville, KY | |
| Jun 22, 6:13 PM CDT | TSTM WND DMG | Russellville, KY | TREES DOWN IN THE CITY. |
| Jun 22, 6:13 PM CDT | HAIL 1 | 5 S Russellville, KY | |
| Jun 22, 6:17 PM CDT | HAIL 1 | 5 S Russellville, KY | |
| Jun 22, 6:18 PM CDT | HAIL 0.75 | Russellville, KY | NUMEROUS REPORTS FROM THE CITY AND NORTH OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 112119 SVRLMK KYC183-112145- /O.NEW.KLMK.SV.W.0342.060611T2119Z-060611T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 419 PM CDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY... * UNTIL 445 PM CDT * AT 415 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DEANEFIELD...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORDSVILLE AND 8 MILES NORTH OF OLATON BY 425 PM CDT... REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT ANGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3769 8689 3757 8701 3750 8666 3767 8668 $$ JA
4 follow-up statements
000 WWUS53 KLMK 112149 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 547 PM EDT SUN JUN 11 2006 KYC183-1121557- /O.EXP.KLMK.SV.W.0342.000000T0000Z-060611T2145Z/ OHIO KY- 447 PM CDT SUN JUN 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO COUNTY EXPIRED AT 445 PM CDT... THERE WERE REPORTS OF GOLD BALL SIZE HAIL AND SOME TREES DOWN NEAR FORDSVILLE DURING THE PAST 10 TO 15 MINUTES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR KENTUCKY. LAT...LON 3769 8689 3757 8701 3750 8666 3767 8668 $$ AB
000 WUUS53 KLMK 222301 SVRLMK KYC141-222345- /O.NEW.KLMK.SV.W.0342.060622T2259Z-060622T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 559 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 645 PM CDT * AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF RUSSELLVILLE...AND MOVING EAST NORTHEAST AT 25 MPH. * BESIDES RUSSELLVILLE...OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH UNION AND AUBURN LAT...LON 3684 8703 3675 8691 3690 8663 3704 8677 $$ JDG
000 WWUS53 KLMK 222318 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 717 PM EDT THU JUN 22 2006 KYC141-222345- /O.CON.KLMK.SV.W.0342.000000T0000Z-060622T2345Z/ LOGAN KY- 617 PM CDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL LOGAN COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. AT 606 PM CDT...A STORM SPOTTER ON THE NORTHWEST SIDE OF RUSSELLVILLE REPORTED NICKEL SIZE HAIL AND TORRENTIAL DOWNPOURS. OVER THE NEXT 30 MINUTES...RESIDENTS OF RUSSELLVILLE...EPLEYS STATION AND GASPER AND TRAVELERS ON HIGHWAY 79 AND 1083 WILL EXPERIENCE DESTRUCTIVE WINDS OF 40 TO 60 MPH...TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. LAT...LON 3684 8703 3675 8691 3690 8663 3704 8677 $$ JDG
000 WWUS53 KLMK 222342 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 739 PM EDT THU JUN 22 2006 KYC141-222347- /O.EXP.KLMK.SV.W.0342.000000T0000Z-060622T2345Z/ LOGAN KY- 639 PM CDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY HAS BEEN CANCELLED... THE STORM THAT PROMPTED THE WARNING FOR LOGAN COUNTY HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE WARNING HAS BEEN CANCELED EARLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A LAT...LON 3684 8703 3675 8691 3690 8663 3704 8677 $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:12 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 2:12 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 312 PM EDT SUN JUN 11 2006 .SHORT TERM (TONIGHT-MONDAY)... A FRONTAL BOUNDARY REMAINS OVER CENTRAL KENTUCKY AGAIN THIS AFTERNOON. AT MID AFTERNOON ACROSS THE SOUTHWEST SECTIONS NEAR BOWLING GREEN TEMPERATURES ARE NEAR 90 WITH DEW POINTS IN THE MID 60S WITH SUNSHINE. ACROSS NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SKIES WERE MOSTLY CLOUDY WITH TEMPERATURES IN THE MID 60S TO AROUND 70 WITH DEW POINTS IN THE LOWER 60S. AN AREA OF SHOWERS OVER THE WESTERN PARTS OF KENTUCKY HAVE BEEN WEAKENING AND SHRINKING IN AREAL COVERAGE. MAIN FORECAST CONCERNS ARE HOW MUCH WILL OCCUR WITH DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS LOW PRESSURE MOVES OUT OF THE PLAINS STATES. EXPECT THAT AS BOUNDARIES FROM CONVECTION OVER WEST KENTUCKY MOVE INTO THE MORE UNSTABLE AIR OVER CENTRAL KENTUCKY THAT THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON. ALSO MID LEVEL IMPULSE MOVING EAST FROM MISSOURI AND LOW MOVING EAST FROM THE PLAINS WILL HELP TO INCREASE SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA. AS THESE SYSTEMS MOVE TO THE EAST AFTER MIDNIGHT...SHOWERS WILL DECREASE AND WILL BE ENDING FROM THE NORTHWEST. SHOWERS WILL END ALL ACROSS THE AREA BY NOON. SCHOLZ .LONG TERM (MONDAY NIGHT-SUNDAY)... MONDAY NIGHT THROUGH WEDNESDAY... UPPER LEVEL EASTERN U.S. TROUGH WILL SHARPEN UP ALLOWING THE SURFACE COLD DROP SOUTH INTO THE GULF COAST STATES. COOL CANADIAN HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY. TUESDAY WILL BE THE PICK OF THE WEEK WITH HIGHS IN THE LOWER 80S AND DEW POINTS IN THE MID 50S. THURSDAY THROUGH SUNDAY... FAIR WEATHER WILL DOMINATE THE END OF THE FORECAST PERIOD. THE UPPER LEVEL RIDGE OVER THE GREAT PLAINS WILL WEAKEN AS THE PATTERN SHIFTS TO ZONAL FRIDAY THROUGH SUNDAY. WITH THIS SHIFT...LOW LEVEL FLOW WILL TURN FROM NORTHEASTERLY TO SOUTHERLY STARTING ON FRIDAY. AT THE SURFACE THE FRONT OVER THE TENNESSEE VALLEY WILL GRADUALLY MOVE SOUTH AND DISSIPATE. HIGH PRESSURE FROM THE GREAT LAKES REGION WILL SLIDE SOUTHEAST TO THE EAST COAST FRIDAY BRINGING A WARM SOUTHERLY FLOW. DECIDED TO KEEP THE FORECAST DRY OVER THE WEEKEND ALTHOUGH THERE COULD BE SOME ISOLATED T-STORMS WITH THE HUMID AIR MASS SITTING OVER THE REGION. USED A BLEND OF MEX AND GFS ENSEMBLE FOR TEMPERATURES. AML && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 11, 2:40 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION... NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUN 11 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 340 PM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. A FRONTAL BOUNDARY ACROSS CENTRAL KENTUCKY WILL HELP TRIGGER SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL INCREASE DURING THE EVENING AS LOW PRESSURE OVER THE PLAINS MOVES EAST TOWARD THE OHIO VALLEY. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, FREQUENT LIGHTNING, AND PERIODS OF HEAVY RAIN. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. CALL OUR SPOTTER LINE...OR SEND A REPORT VIA E-SPOTTER ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. SCHOLZ
In the hours before
Special weather statement, Jun 11, 4:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 511 PM EDT SUN JUN 11 2006 KYZ026-112145- OHIO- 411 PM CDT SUN JUN 11 2006 AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WHITESVILLE...OR 18 MILES SOUTHEAST OF OWENSBORO...AND MOVING EAST AT 30 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:07 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 12 days |
| Jun 10, 9:20 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 12 days |
| Jun 10, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine | 12 days |
| Jun 10, 9:47 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 12 days |
| Jun 10, 10:03 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Madison | 12 days |
| Jun 10, 10:14 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Hancock | 12 days |
| Jun 11, 4:42 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Grayson | 11 days |
| Jun 11, 5:31 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Grayson, Monroe | 11 days |
| Jun 11, 5:57 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Boyle, Casey, Metcalfe | 11 days |
| Jun 11, 6:16 PM CDT | Severe Thunderstorm Warning | LMK | Hart, Lincoln | 11 days |
| Jun 11, 6:23 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 11 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.